Main Article Content
Leukemia, Hypomethylating agents, ATRA
A patient with relapsed acute myeloid leukemia (AML) (M2) FAB classification developed a differentiating syndrome upon receiving Decitabine therapy given with palliative intent. The patient presented with high grade fever, constitutional symptoms and severe chest symptoms with no underlying lung condition. Chest x-ray (CXR) showed diffuse pulmonary infiltrates. Septic work up followed by intravenous broad spectrum antimicrobials did not improve his condition. Pan cultures’ results were repeatedly negative. Treatment with high dose Dexamethasone (DXM) resulted in marked clinical and radiological improvement.
Our patient initially presented with relapsed AML (M2) Fab classification with t (8; 21); negative FMS-like tyrosine kinase -internal tandem duplication (FLT3-ITD) which are all good prognostic factors, yet the patient had an atypical clinical course with early frequent relapses, differentiation syndrome associated with Decitabine therapy and late in his disease, he developed a granulocytic sarcoma.
PDF Downloads 424
HTML Downloads 10766
Figure 1: peripheral blood showing myeloblasts with auer rods Downloads 0
Figure 2: CXR upon presentation to the hospital- no infiltrates nor consolidation changes Downloads 0
Figure 3: CXR showing pulmonary infiltartes with consolidation Downloads 0
Figure 4: CXR after starting steroid therapy- where the infiltrates have melted away Downloads 0
Figure 5: barograph showing the rising TLC ad ANC values- associated with worsening symptoms and increasing pulmonary infiltrates in CXR Downloads 0